Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 23, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Mar 28, 1998, 10:23 PM EST for Franklin County, Vermont. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1998, 10:23 PM EST (03:23 UTC)
- Expired
- Mar 29, 1998, 10:30 AM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 290325 FFWBTV VTC011-291530- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1023 PM EST SAT MAR 28 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1030 AM EST SUNDAY FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST VERMONT ...FRANKLIN COUNTY SIGNIFICANT FLOODING WAS REPORTED ALONG THE MISSISQUOI RIVER IN THE TOWN OF SWANTON AND ALONG THE TROUT RIVER IN MONTGOMERY. THE RED CROSS REPORTED THAT SOME HOMES WERE AFFECTED IN SWANTON AND PORTIONS OF ROUTE 78 WERE CLOSED. RIVER LEVELS WILL CONTINUE TO SLOWLY RISE OVERNIGHT AS SNOWMELT CONTINUES SO THE FLOODING WILL WORSEN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. CADIMA &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 8:50 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 28, 8:50 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 850 PM EST SAT MAR 28 1998 LINE OF SHWRS ASSCD WITH H5 S/WV WEAKENING AS THEY MOV INTO VT ATTM. SFC OBS INDCTD WND GUSTS BTWN 40-50 MPH IN ADRNDCKS/ST LAW VLY...BUT KCXX BASE VEL SHWG DECRG VELOCITY AS LN OF CNVCTN HEADS E. WUD RECOMMEND DROPPING HWW. ANY GUSTY WINDS FROM HERE ON CAN BE HANDLED WITH NOWS. KTYX SHWS ANOTHER AREA OF SHWRS MOVG ACRS ERN LO AND ST LAW VLY/ADRNDCKS WHICH MAY MOV ACRS N VT DURG NXT 2-4 HRS. RUC2 SHWG H8 MSTR CNVGG MOVG E OF VT BFR 06Z AND EXTRAPOLATION BASED ON SPEED OF SHWRS WUD MOV THIS ACTVTY OUT OF N VT BY THIS TIME. SO WUD JUST MNTN SCT SHWRS N ZNS FOR OVRNGT PD...CHC SHWRS S VT. WUD KEEP FLOOD WATCH IN PLC FOR ESSEX/CLINTON CNTY...BUT DONT FEEL CONFIDENT ABT EXTENDING THEM ELSW. SOME RIVERS IN VT WL LKLY EXCEED FLOOD STAGE OVRNGT/SUN...BUT WITHOUT SGFNT RAFL WUD ONLY XPCT MINOR FLOODING WHICH CAN BE HANDLED WITH STMNTS. KJC
In the hours before
Special weather statement, Mar 28, 10:00 PM EST, 23 minutes before
NYZ026-027-029>031-034-290400- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1000 PM EST SAT MAR 28 1998 ...THE HIGH WIND WARNING FOR THE ST. LAWRENCE VALLEY AND ADIRONDACKS HAS EXPIRED... THE LINE OF SHOWERS AND THUNDERSTORMS WHICH PRODUCED WIND GUSTS TO 40 TO 50 MILES AN HOUR EARLIER THIS EVENING HAS SINCE DISSIPATED EAST OF THE REGION. THERE WILL BE SCATTERED SHOWERS FOR THE REMAINDER OF TONIGHT. CADIMA
Special weather statement, Mar 28, 10:00 PM EST, 23 minutes before
NYZ026-027-029>031-034-290400- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1000 PM EST SAT MAR 28 1998 ...THE HIGH WIND WARNING FOR THE ST. LAWRENCE VALLEY AND ADIRONDACKS HAS EXPIRED... THE LINE OF SHOWERS AND THUNDERSTORMS WHICH PRODUCED WIND GUSTS TO 40 TO 50 MILES AN HOUR EARLIER THIS EVENING HAS SINCE DISSIPATED EAST OF THE REGION. THERE WILL BE SCATTERED SHOWERS FOR THE REMAINDER OF TONIGHT. CADIMA
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:58 AM EST | Flash Flood Warning | BTV | Franklin, Lamoille | 12 hr |
| Mar 29, 3:58 AM EST | Flash Flood Warning | BTV | Rutland | 12 hr |
| Mar 29, 3:39 PM EST | Flash Flood Warning | BTV | Rutland | 12 hr |
| Mar 29, 3:39 PM EST | Flash Flood Warning | BTV | Franklin | 12 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.